Tags: Heart Disease | High Cholesterol | cinnamon | statin | cholesterol

Cinnamon Risky for Statin Users: Report

By    |   Friday, 15 May 2015 12:15 PM

Statin users who take cinnamon supplements may be putting themselves at risk, according to a new report.

The case study, published in the American Journal of Case Reports, involved a 73-year-old woman who developed the liver condition hepatitis just one week after she added cinnamon supplements to her high-dose statin medication, Live Science reports.

The woman’s doctors said the herbal remedy combined with the high dose of statins induced her hepatitis. They noted liver damage is a possible side effect of taking statins, and it appears that coumarin, a substance found in cinnamon supplements, can also harm the liver, the researchers said.

The case appears to be the first report of a person experiencing a toxic effect from cinnamon supplements and statins.

The doctors concluded: “a combination of cinnamon supplement and statin can cause hepatitis, and it should be discouraged."

Daniel Brancheau, M.D., of Providence Hospital and Medical Center in Southfield, Michigan, added: "There were no other medications the patient was taking that could cause the extent of liver damage, except the cinnamon supplements."

© 2020 NewsmaxHealth. All rights reserved.

   
1Like our page
2Share
Health-News
People on cholesterol-lowering statins who take cinnamon supplements may be putting themselves at risk, according to a new report.
cinnamon, statin, cholesterol
175
2015-15-15
Friday, 15 May 2015 12:15 PM
Newsmax Media, Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved